Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 230, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Aug 7, 2000, 3:27 PM CDT for Carroll County, Missouri. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 7, 2000, 3:27 PM CDT (20:27 UTC)
- Expired
- Aug 7, 2000, 4:30 PM CDT
- In force
- 63 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Carroll County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 3:50 PM CDT | Thunderstorm Wind 52 E | Carrollton, MO | Tree limbs up to 6 inches in diameter were downed. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 3:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.5 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1219 J/kg
- Mixed-layer CIN
- -238 J/kg
- Mixed-layer LCL
- 1605 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 072026
SVRMCI
MOC033-072130-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
327 PM CDT MON AUG 7 2000
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CARROLL COUNTY IN NORTH CENTRAL MISSOURI
* UNTIL 430 PM CDT
* AT 327 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 19 MILES WEST OF BOGARD...OR ABOUT 29 MILES
SOUTHWEST OF CHILLICOTHE...MOVING NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
COLOMA AT 350 PM CDT
THIS STORM HAS A HISTORY OF PRODUCING WIND IN EXCESS OF 80 MPH! HAIL
TO THE SIZE OF BASEBALLS ARE ALSO POSSIBLE. MOVE INDOORS...TO A CENTER
LOCATION ON THE LOWEST FLOOR OF A BUILDING OR HOME. STAY AWAY FROM WINDOWS!
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3961 9349 3959 9358 3958 9359 3958 9364
3956 9365 3956 9369 3955 9370 3954 9376
3935 9376 3934 9333 3961 9332What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:15 PM CDT, 12 minutes earlier.
Area forecast discussion, Aug 7, 3:15 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 315 PM CDT MON AUG 7 2000 WILL BE BRIEF WITH ONGOING SVR IN LCL AREA. SUBTRPCL CONNECTION WILL STLL BE A PROBLEM INTO TUE. SHORT TERM PROBLEMS WILL BE SVR PTNL THRU THIS EVE AND PSBL HVY RAIN THREAT TNGT. HOT TEMPS/PCPN CHCS LINGER INTO WED. MID/UPR CRCLN CNTR LFTG OUT OF SE NM PER WV STLT IMAGERY. MODELS INDC A SHEAR VORT AXIS EXTDG FM THIS FEATURE INTO NW MO MAY BE A BIT TOO FAR N. THINK IT IS A BIT FTHR S INTO W CNTRL MO PER STLT IMAGERY. ENHNCD/BLDG CU FIELD EXTDS SW FM CURRENT SVR CNVTN NR KC METRO THRU TX PNHDL. THINK THIS FETCH OF HIER PW MSTR WILL CONT TO ADVCT NE TWDS W CNTRL MO...SETTING UP PTNL FOR SOME TRAINING LTR TNGT INVOF MO RVR...AS SUGGESTED BY 24HR ETA 1000-500MB MEAN RH PROG. WILL HOLD OFF FFA FOR NOW BUT WILL HV EVE SHIFT KEEP A WEARY EYE FOR PSBL WATCH. ACTVTY SHUD WKN BY AFTN AS UVV MAX PULLS E. WILL WORD ZFP ACCORDINGLY. AMT OF RESIDUAL CLNDS/LEFT OVR PCPN WILL HV AFFECT ON TEMPS. IF CLD FREE UPR 90S SEEM RSNBL BUT WILL TONE DN DUE TO CLD/PCPN EFFECTS. OVERALL FWC GUID LOOKS GD. ANOTHER CHC AT CNVTN LT TUE NGT INTO WED AS CDFNT DROPS S THRU IA. WILL MAINTAIN CHC POPS INTO WED NGT FOR NRN MO AS EXTDD PROGS SUG THIS CDFNT BACKDOORS INTO NRN CWA EAX...SVR TSTM WATCH #654...TILL 02Z...S OF A SAVANNAH TO KIKRSVILLE LINE. JULY w
In the hours before
Local storm report, Aug 7, 10:24 AM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1024 AM CDT MON AUG 07 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0740 PM 4 NE WESTVILLE MO .88 INCH HAIL
08/06/00 CHARITON REPORTED BY PUBLIC.
JULYSpecial weather statement, Aug 7, 1:00 PM CDT, 2 hours 27 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-081100- HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT MON AUG 7 2000 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND TONIGHT... FORECAST...SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT ACROSS THE OUTLOOK AREA. SOME OF THESE STORMS MAY BECOME SEVERE MAINLY SOUTH OF A LINE FROM MARYVILLE TO MOBERLY. THE PRIMARY SEVERE THREATS FROM THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING. DISCUSSION...A WEAK WEST TO EAST BOUNDARY STRETCHING FROM TOPEKA THROUGH KANSAS CITY TO COLUMBIA IS LIKELY TO BECOME THE FOCUS FOR STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON. AN UPPER LEVEL DISTURBANCE HIDDEN IN BAND OF MID AND HIGH LEVEL MOISTURE WILL ALSO AID THE DEVELOPMENT OF THESE THUNDERSTORMS. A COUPLE OF SMALL CLUSTERS OF STORMS OVER EAST CENTRAL KANSAS HAVE PRODUCED HAIL UP TO ONE INCH IN DIAMETER. THESE THUNDERSTORMS ARE MOVING TO THE NORTHEAST AT 30 MPH AND WILL LIKELY AFFECT PARTS OF WEST CENTRAL MISSOURI AND EAST CENTRAL KANSAS THIS AFTERNOON. ADDITIONAL STRONG TO SEVER THUNDERSTORMS ARE POSSIBLE FROM KANSAS CITY TO BOONVILLE DURING THE AFTERNOON AS WELL. LVQ/JULY
Special weather statement, Aug 7, 1:05 PM CDT, 2 hours 22 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-081100- HAZARDOUS WEATHER OUTLOOK...UPDATED FOR HEAT INDEX NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 105 PM CDT MON AUG 7 2000 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND TONIGHT... ...HEAT INDICES FROM 100 TO 108 DEGREES EXPECTED... FORECAST...SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT ACROSS THE OUTLOOK AREA. SOME OF THESE STORMS MAY BECOME SEVERE MAINLY SOUTH OF A LINE FROM MARYVILLE TO MOBERLY. THE PRIMARY SEVERE THREATS FROM THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING. THE COMBINATION OF HIGH TEMPERATURES FROM 90 TO 95 DEGREES AND HIGH HUMIDITY WILL RESULT IN AFTERNOON HEAT INDICES FROM 100 TO 108 DEGREES. DISCUSSION...A WEAK WEST TO EAST BOUNDARY STRETCHING FROM TOPEKA THROUGH KANSAS CITY TO COLUMBIA IS LIKELY TO BECOME THE FOCUS FOR STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON. AN UPPER LEVEL DISTURBANCE HIDDEN IN BAND OF MID AND HIGH LEVEL MOISTURE WILL ALSO AID THE DEVELOPMENT OF THESE THUNDERSTORMS. A COUPLE OF SMALL CLUSTERS OF STORMS OVER EAST CENTRAL KANSAS HAVE PRODUCED HAIL UP TO ONE INCH IN DIAMETER. THESE THUNDERSTORMS ARE MOVING TO THE NORTHEAST AT 30 MPH AND WILL LIKELY AFFECT PARTS OF WEST CENTRAL MISSOURI AND EAST CENTRAL KANSAS THIS AFTERNOON. ADDITI@ONAL STRONG TO SEVER THUNDERSTORMS ARE POSSIBLE FROM KANSAS CITY TO BOONVILLE DURING THE AFTERNOON AS WELL. LVQ/JULY
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:26 PM CDT | Severe Thunderstorm Warning | EAX | Chariton | 64 min |
| Aug 6, 7:58 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell | 62 min |
| Aug 6, 8:38 PM CDT | Severe Thunderstorm Warning | EAX | Carroll | 62 min |
| Aug 6, 9:14 PM CDT | Tornado Warning | EAX | Carroll | 26 min |
| Aug 7, 1:57 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson | 63 min |
| Aug 7, 2:38 PM CDT | Severe Thunderstorm Warning | EAX | Ray | 67 min |
| Aug 7, 2:46 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Clinton | 59 min |
| Aug 7, 3:48 PM CDT | Severe Thunderstorm Warning | EAX | Livingston | 57 min |
| Aug 7, 4:08 PM CDT | Severe Thunderstorm Warning | EAX | Saline | 67 min |
| Aug 7, 4:11 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Linn | 64 min |
| Aug 7, 4:20 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass | 60 min |
| Aug 7, 4:28 PM CDT | Severe Thunderstorm Warning | EAX | Cooper | 47 min |
| Aug 7, 4:56 PM CDT | Severe Thunderstorm Warning | EAX | Macon, Randolph | 49 min |
| Aug 7, 5:38 PM CDT | Severe Thunderstorm Warning | EAX | Johnson | 67 min |
| Aug 7, 6:00 PM CDT | Severe Thunderstorm Warning | EAX | Pettis | 75 min |
| Aug 7, 6:12 PM CDT | Severe Thunderstorm Warning | EAX | Henry | 33 min |
| Aug 7, 6:24 PM CDT | Severe Thunderstorm Warning | EAX | Saline | 66 min |
| Aug 7, 6:28 PM CDT | Severe Thunderstorm Warning | EAX | Cooper | 77 min |
| Aug 7, 6:46 PM CDT | Severe Thunderstorm Warning | EAX | Howard | 44 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.